Lipodystrophy on Trizivir, now what?
Aug 15, 2009
I did well on Trizivir for years but then got tired of the lipodystrophy and decided to try something diffrent. My doc suggested Atripa but after one dose (at night) the next morning I couldnt walk straight and felt super weird, almost like I was high. My viral load is undetectable and my t cell count is in the 900's. I've been positive for 14 years and have never been sick. I am a 52 year old woman and have lipo really, really bad. Can you suggest a lower dose medication that I can ask my doctor to prescibe. I have begged him to just give me AZT but he is so sure it isnt enough; I think many of us are super overmedicated.
Response from Dr. Pierone
Hello, and thanks for posting.
AZT is one of the causes of lipodystrophy, so even if monotherapy with this agent were effective (it is not), this would not be the direction to head. Another approach would be to combine the integrase inhibitor Isentress (raltegravir) with Truvada. This would avoid the cognitive side effects of Atripla, but would likely be as effective.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Sex With A Prostitute?
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Itchy Skin After Touching Skin Sign Of HIV AIDS
- Sore Throat After Oral Sex With No Protection Does It Mean I Have HIV
- Can Someone Get Std If They Get Fingered?
- How Long Does It Take To Give Someone An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.